Alert archive / Nebraska / Wind Chill Advisories in 2017

Wind Chill Advisory 4, NWS North Platte, NE

January 6, 201710 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 6, 2017, 2:15 PM MST for 10 counties in Nebraska. It took effect at Jan 6, 2017, 8:00 PM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2017, 2:15 PM MST (21:15 UTC)
In effect from
Jan 6, 2017, 8:00 PM MST
Expired
Jan 7, 2017, 9:00 AM MST
In force
13 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2017-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2017-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WWUS43 KLBF 062115
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CST FRI JAN 6 2017

NEZ004-022-056>059-069>071-094-071115-
/O.NEW.KLBF.WC.Y.0004.170107T0300Z-170107T1600Z/
SHERIDAN-GARDEN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
LEWELLEN...CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT...
NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA...
HAYES CENTER...CURTIS...EUSTIS...MAYWOOD...CODY...ELI...
MERRIMAN...KILGORE
315 PM CST FRI JAN 6 2017 /215 PM MST FRI JAN 6 2017/

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO 10 AM CST /9 AM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO 10 AM CST /9 AM MST/ SATURDAY. 

* WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO CAN BE
  EXPECTED...ESPECIALLY ACROSS FAR NORTHWEST NEBRASKA...THE
  EASTERN NEBRASKA PANHANDLE...AND THE PLATTE RIVER VALLEY.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

DVS
3 follow-up statements
479 
WWUS43 KLBF 071151
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
551 AM CST SAT JAN 7 2017

NEZ004-022-056>059-069>071-094-071600-
/O.CON.KLBF.WC.Y.0004.000000T0000Z-170107T1600Z/
SHERIDAN-GARDEN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
LEWELLEN...CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT...
NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA...
HAYES CENTER...CURTIS...EUSTIS...MAYWOOD...CODY...ELI...
MERRIMAN...KILGORE
551 AM CST SAT JAN 7 2017 /451 AM MST SAT JAN 7 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

* WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO CAN BE 
  EXPECTED...ESPECIALLY ACROSS FAR NORTHWEST NEBRASKA...THE 
  EASTERN NEBRASKA PANHANDLE...AND THE PLATTE RIVER VALLEY. 

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
541 
WWUS43 KLBF 071223 CCA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 AM CST SAT JAN 7 2017

NEZ004-022-056>059-069>071-094-071600-
/O.COR.KLBF.WC.Y.0004.000000T0000Z-170107T1600Z/
SHERIDAN-GARDEN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
LEWELLEN...CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT...
NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA...
HAYES CENTER...CURTIS...EUSTIS...MAYWOOD...CODY...ELI...
MERRIMAN...KILGORE
623 AM CST SAT JAN 7 2017 /523 AM MST SAT JAN 7 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

* WIND CHILL VALUES OF 20 BELOW TO 29 DEGREES BELOW ZERO CAN BE
  EXPECTED...ESPECIALLY ACROSS FAR NORTHWEST NEBRASKA...THE
  EASTERN NEBRASKA PANHANDLE...AND THE PLATTE RIVER VALLEY.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
160 
WWUS43 KLBF 071607
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1007 AM CST SAT JAN 7 2017

...WIND CHILL ADVISORY ALLOWED TO EXPIRE...


NEZ004-022-056>059-069>071-094-071715-
/O.EXP.KLBF.WC.Y.0004.000000T0000Z-170107T1600Z/
SHERIDAN-GARDEN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
LEWELLEN...CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT...
NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA...
HAYES CENTER...CURTIS...EUSTIS...MAYWOOD...CODY...ELI...
MERRIMAN...KILGORE
1007 AM CST SAT JAN 7 2017 /907 AM MST SAT JAN 7 2017/

...WIND CHILL ADVISORY HAS EXPIRED...

TEMPERATURES HAVE RISEN AND WIND CHILLS NO LONGER IN ADVISORY
CATEGORIES. 

$$

POWER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 2:06 PM MST, 9 minutes earlier.

Area forecast discussion, Jan 6, 2:06 PM MST, 9 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
306 PM CST Fri Jan 6 2017

.SHORT TERM...(This evening through Saturday)
Issued at 253 PM CST Fri Jan 6 2017

The main forecast challenges during the short term...through
Saturday afternoon...are temperatures and wind chills.

The snow pack from this week's event is prominent on visible
satellite, with the best signature roughly along and just north
of I- 80. Trended tonight's min temps toward the cooler MET
guidance due to the snow pack and partly/mostly clear skies. Lows
approach -10 to -12F near the Pine Ridge, eastern panhandle, and
Platte River Valley. Winds will be relatively light overnight,
generally under 10 mph, as a ridge at H85 approaches. The ridge
axis remains just west of the area until morning, which places the
forecast area in low level west/northwest flow. Went ahead and
issued a Wind Chill Advisory for the aforementioned areas,
although this will likely be a marginal event. The lowest readings
approach -25F near the Pine Ridge and -20F southwest in the
early/mid morning.

For north central Nebraska, kept lows near 0F due to increasing
cloud cover overnight, the lack of snow cover, and today's highs
reaching the teens. The NAM, GFS, and RAP are consistent with a
ribbon of high RH from KVTN to KONL in the 500-700hpa layer with
the passage of a weak shortwave. Marginal isentropic lift also
exists at 280K. However, forecast sounding analysis shows abundant
dry air in the low levels and refrained from introducing PoPs
(flurries).

Saturday...made little adjustment to max temps. The low level
ridge axis progresses east, bringing southerly return flow to the
area. Did lower a degree or two where the deepest snow pack
remains, but highs may still be overdone. Mid level dry air
returns behind the shortwave, so expecting a mainly clear and
cold day for the most part.

.LONG TERM...(Saturday night through Friday)
Issued at 253 PM CST Fri Jan 6 2017

Long term is characterized by a moderately progressive large scale
pattern. Beginning Saturday night the large scale pattern will
feature a 500 hPa ridge over the western and central US while an
amplified trough will be in place over the eastern US. The trough
will exit the east coast by Monday while the ridge will become
less amplified as it is influenced by another mid-level trough
impacting the Pacific Northwest. Over the first 48 hours of the
period, Saturday night through Monday, the air mass will see a
fair warm up over western and north central NEB aloft with near
zero to slightly above zero 850 hPa temperatures overhead Sunday
to 850 hPa temperatures 8-16 C overhead by Monday. This will mark
a return to near seasonal normal values Sunday and above seasonal
normal values by Monday, the latter will feature highs about 10
degrees above normal in southwest NEB Monday afternoon. Quiet
weather is expected to prevail through much of Monday. A
disturbance moving through the Northern-Central Rockies into the
Northern-Central Plains late Monday to early Tuesday morning will
lead the development of a low pressure system near the Central
High Plains Monday evening that will then move into the southern
Upper Mississippi Valley by early Tuesday morning. Late Monday
into Monday Night will feature slight chances-chances for snow and
rain mixing with snow at times possible Monday afternoon. Chances
begin in the afternoon across northwest NEB then spread through
the northern Sandhills into far north central NEB Monday Night.
The best chances for snow looks to be confined to the Dakotas with
this system. The low's cold front is expected to then track
through and be south and east of the local forecast area by early
Tuesday morning.

While temperatures will experience a slight drop Tuesday, highs
will rebound modestly Wednesday before cold air returns to the
region beginning late Wednesday-early Thursday. Of note,
deterministic guidance beyond Tuesday night begins to show more
apparent differences in the large scale pattern that are affecting
the details of the cold air's return. However, current thinking
doesn't divert much from the previous forecast with western and
north central NEB expected to see a return to below normal high
temperatures Thursday and Friday. Strong high pressure is expected
to develop and be over the Northern Plains by late Thursday. A
disturbance late Thursday-Friday will bring a return of increased
chances for snow to the area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1123 AM CST Fri Jan 6 2017

VFR conditions will continue across western and north central
Nebraska through Saturday afternoon along with relatively light
west/northwest winds. Mid level cloudiness will increase from
KVTN to KONL overnight, but no precipitation is expected.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from 9 PM CST /8 PM MST/ this evening to 10
AM CST /9 AM MST/ Saturday for NEZ004-022-056>059-069>071-094.

&&

SHORT TERM...Snively
LONG TERM...ET
AVIATION...Snively
Hazardous weather outlook, Jan 6, 11:05 AM MST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1205 PM CST FRI JAN 6 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-071815-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1205 PM CST FRI JAN 6 2017 /1105 AM MST FRI JAN 6 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BITTERLY COLD WIND CHILLS...APPROACHING -20 TO -25...RETURN TO
THE EASTERN NEBRASKA PANHANDLE AND PORTIONS OF THE WESTERN
SANDHILLS TONIGHT INTO SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH SATURDAY WITH
ICE JAM FLOODING ALONG THE RIVERS A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Local storm report, Jan 6, 11:22 AM MST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1222 PM CST FRI JAN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     EXTR WIND CHILL  1 N IMPERIAL            40.53N 101.64W
01/05/2017  M-23.00 F        CHASE              NE   ASOS

            ASOS - WIND 7 MPH.

0958 PM     EXTR WIND CHILL  2 NW CRESCENT LAKE NWR  41.76N 102.44W
01/05/2017  M-25.00 F        GARDEN             NE   PARK/FOREST SRVC

            RAWS - WIND 9 MPH.

1023 PM     EXTR WIND CHILL  2 W HALSEY              41.90N 100.31W
01/05/2017  M-23.00 F        THOMAS             NE   PARK/FOREST SRVC

            RAWS - WIND 5 MPH.

1035 PM     EXTR WIND CHILL  2 W OGALLALA            41.13N 101.76W
01/05/2017  M-36.00 F        KEITH              NE   AWOS

            AWOS - WIND 7 MPH.

1035 PM     EXTR WIND CHILL  1 S THEDFORD            41.96N 100.57W
01/05/2017  M-26.00 F        THOMAS             NE   AWOS

            AWOS - WIND 6 MPH.

1153 PM     EXTR WIND CHILL  2 NNW BROKEN BOW        41.43N 99.65W
01/05/2017  M-24.00 F        CUSTER             NE   ASOS

            ASOS - WIND 5 MPH.

1153 PM     EXTR WIND CHILL  1 N IMPERIAL            40.53N 101.64W
01/05/2017  M-25.00 F        CHASE              NE   ASOS

            ASOS - WIND 7 MPH.

0152 AM     EXTR WIND CHILL  1 S VALENTINE           42.86N 100.55W
01/06/2017  M25.00 F         CHERRY             NE   ASOS

            ASOS - WIND 8 MPH.

0255 AM     EXTR WIND CHILL  2 W OGALLALA            41.13N 101.76W
01/06/2017  M-37.00 F        KEITH              NE   AWOS

            AWOS - WIND 9 MPH.

0652 AM     EXTR WIND CHILL  1 S VALENTINE           42.86N 100.55W
01/06/2017  M-28.00 F        CHERRY             NE   ASOS

            ASOS - WIND 10 MPH.

&&

JGOMEZ
Local storm report, Jan 6, 11:31 AM MST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1231 PM CST FRI JAN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     EXTR WIND CHILL  2 NNW BROKEN BOW        41.43N 99.65W
01/05/2017  M-25.00 F        CUSTER             NE   ASOS

            ASOS - WIND 5 MPH.

0853 AM     EXTR WIND CHILL  IMPERIAL                40.52N 101.64W
01/06/2017  M-26.00 F        CHASE              NE   ASOS

&&

JGOMEZ

Nearby

Wind Chill Advisories in Nebraska, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.